Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 21, 2007, 7:54 PM CDT for Hale County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2007, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 21, 2007, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 220055
SVRLUB
TXC189-220130-
/O.NEW.KLUB.SV.W.0064.070422T0054Z-070422T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALE COUNTY IN NORTHWEST TEXAS.
* UNTIL 830 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN HALE COUNTY...OR
ABOUT 18 MILES NORTHWEST OF HALE CENTER...MOVING NORTHEAST AT 35
MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HALFWAY AND
EDMONSON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3431 10189 3423 10197 3422 10197 3417 10202
3416 10202 3416 10204 3418 10208 3431 10208
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:55 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 21, 4:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 455 PM CDT SAT APR 21 2007 .UPDATE... SOUTHEAST WINDS HAVE INCREASED TO ADVISORY LEVELS AND EXPECT THEY WILL CONTINUE THROUGH A LARGE PORTION OF THE EVENING. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. HIGH BASED THUNDER UNDERWAY ACROSS EASTERN NEW MEXICO. WE WILL HAVE TO WATCH FOR VERY STRONG GUSTY WINDS FROM THESE HIGH BASED THUNDERSTORMS. DO EXPECT THEM TO EVENTUALLY TAP INTO THE LOWER LEVEL MOISTURE AS THEY MOVE EASTWARD. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT APR 21 2007/ SHORT TERM... DRYLINE STARTING TO TAKE SHAPE ACROSS THE WESTERN COUNTIES AS WTXM OBS SHOW DEWPOINTS HAVE DROPPED PAST HR IN TO THE 40S. HOWEVER...THE WIND DIRECTION CONTINUES FROM THE S-SE AND WILL POSSIBLY BACK A BIT THROUGH THE LATE AFTN. WITH BACKED WINDS THE CONVERGENCE ALONG DRYLINE MAY REMAIN WEAK. PRELIM DATA FROM WTXM REESE SOUNDING INDICATES THAT MOISTURE IS FAIRLY DEEP FARTHER EAST...ABOUT 110 MB VCNTY KLBB. APPROX 1.5 DEGREE C CAP REMAINS AROUND 760 MB...AND WOULD EXPECT THAT THIS WILL BE NEARLY ELIMINATED NEXT COUPLE HRS. IN ADDITION...GDP IS GUSTING UP TO 54 KTS FROM THE SW AND VIS IMAGERY SHOWS SOME CU DEVELOPMENT FROM NE NM INTO THE WESTERN PANHANDLE. THUS IT APPEARS THAT FCST REMAINS ON TRACK WITH CONVECTIVE INITIATION LIKELY IN THE NEXT FEW HRS...3 PM TO 5 PM TIME FRAME. CURRENT INDICATIONS ARE THAT TSTMS MAY DEVELOP FIRST ACROSS THE WESTERN PANHANDLE/NE NM AND THEN EXPAND SOUTH INTO THE NORTHWEST AND NORTH-CENTRAL SPLNS. AGAIN...DUE TO LINGERING CAP AND WEAK CONVERGENCE ALONG DRYLINE SOME CONCERN ABOUT SOUTHWARD DEVELOPMENT OF TSTMS AT LEAST INITIALLY...ESPECIALLY SOUTH OF KLBB. IF CI IS DELAYED MORE THAN ANTICIPATED IT WILL SHRINK THE POTENTIAL WINDOW FOR TORNADO-PRODUCING SUPERCELLS IN OUR CWA. HIGHEST POTENTIAL APPEARS TO REMAIN FROM ABOUT PLAINVIEW NORTHWARD AND EAST OF I-27 INTO HALL COUNTY. AFTER 0Z/7PM THE PACIFIC FRONT WILL BEGIN TO MOVE INTO WTX AND OVERTAKE DRYLINE...AT WHICH TIME CONVECTION SHOULD CONGEAL INTO A SQUALL LINE AND THEN MOVE EAST FROM THE CAPROCK INTO THE ROLLING PLAINS. THE LINE OF STORMS SHOULD EXIT THE CWA BETWEEN 1 AND 4 AM. FOR SUNDAY EXPECT CLEARING SKIES...AND BREEZY WESTERLY WINDS COMING AROUND TO THE SOUTH AND DIMINISHING BY LATE AFTN. HIGH TEMPS SHOULD MAX OUT FROM THE UPPER 70S TO LOWER 80S. LONG TERM... WEST TEXAS WILL REMAIN IN A LULL BETWEEN SYSTEMS SUNDAY NIGHT AS WE AWAIT ANOTHER UPPER LEVEL LOW THAT WILL APPROACH WEST TEXAS LATE MONDAY AND ACROSS THE REGION ON TUESDAY. LOOKS LIKE THERE WILL BE ANOTHER POTENTIAL ROUND OF SEVERE WEATHER BOTH MONDAY AND TUESDAY IF LOW LEVEL MOISTURE DOES NOT GET SHUNTED TOO FAR TO THE EAST WITH THIS CURRENT STORM SYSTEM. WILL CONTINUE THE BEST CHANCES FOR RAINFALL FOR THE MONDAY AFTERNOON/EVENING INTO TUESDAY. TEMPERATURES MAY COOL SLIGHTLY WITH THE UPPER LOW PASSING OVERHEAD BUT WE SHOULD STILL REMAIN NEAR SEASONAL LEVELS AND LIKELY SEE AT OR ABOVE 80 DEGREES FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 77 48 82 49 / 10 0 0 20 30 TULIA 49 78 47 80 48 / 60 0 0 20 40 PLAINVIEW 50 78 50 81 53 / 60 0 0 20 40 LEVELLAND 51 81 51 83 50 / 30 0 0 20 30 LUBBOCK 53 80 55 83 60 / 50 0 0 20 40 BROWNFIELD 52 81 52 85 53 / 30 0 0 20 30 CHILDRESS 55 82 53 83 60 / 70 10 0 30 40 SPUR 55 81 52 83 56 / 60 0 0 20 40 ASPERMONT 59 81 54 84 58 / 50 10 0 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 18/18
Hazardous weather outlook, Apr 21, 11:48 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT SAT APR 21 2007 TXZ021>044-221700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1148 AM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS GENERALLY NORTH AND EAST OF A LINE FROM HART...TO LUBBOCK...TO POST...TO ASPERMONT. SURROUNDING THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA EXCEPT FOR THE NEW MEXICO BORDER COUNTIES. A VIGOROUS UPPER LEVEL DISTURBANCE IS APPROACHING WEST TEXAS TODAY. THE DRYLINE IS EXPECTED TO BE LOCATED FROM NEAR A DIMMITT TO BROWNFIELD LINE BY MID AFTERNOON. AS THE LIFT FROM THIS DISTURBANCE INTERACTS WITH MOIST AIR EAST OF THE DRYLINE THIS AFTERNOON...STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL SUPPORT RAPID DEVELOPMENT AND INTENSIFICATION OF SCATTERED SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS ARE EXPECTED TO EVOLVE INTO A LINE AS THEY MOVE EASTWARD ACROSS THE SOUTH PLAINS INTO THE ROLLING PLAINS LATE SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING AS CONVECTION DEVELOPS ALONG THE DRYLINE AHEAD OF AN UPPER STORM SYSTEM ACROSS THE SOUTHWESTERN STATES. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. EMERGENCY MANAGERS AND LAW ENFORCEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM.
In the hours before
Local storm report, Apr 21, 7:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL OLTON 34.18N 102.14W
04/21/2007 E1.75 INCH LAMB TX TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST EAST OF OLTON.
&&
FBLocal storm report, Apr 21, 7:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 SE OLTON 34.17N 102.12W
04/21/2007 LAMB TX BROADCAST MEDIA
TORNADO WITH DAMAGE IN VICINITY OF OLTON ON HIGHWAY
70...BARN DESTROYED...OTHER BUILDINGS DAMAGED
&&
MMLocal storm report, Apr 21, 7:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 5 W HALFWAY 34.19N 102.04W
04/21/2007 HALE TX BROADCAST MEDIA
LARGE TORNADO REMAINS ON THE GROUND NORTHWEST OF
HALFWAY...REPORTED BY SKYWARN AND LOCAL TV
&&
MMLocal storm report, Apr 21, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 N HALFWAY 34.23N 101.95W
04/21/2007 E1.75 INCH HALE TX TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
FBLocal storm report, Apr 21, 7:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 SE OLTON 34.17N 102.12W
04/21/2007 LAMB TX BROADCAST MEDIA
*** 1 INJ *** TORNADO WITH DAMAGE IN VICINITY OF OLTON
ON HIGHWAY 70...BARN DESTROYED...OTHER BUILDINGS
DAMAGED...1 INJURED AND 1 MISSING IN OLTON
&&
CORRECTED INJURIES...REMARKS
MMLocal storm report, Apr 21, 7:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0716 PM TORNADO 7 NW EDMONSON 34.35N 101.98W
04/21/2007 SWISHER TX LAW ENFORCEMENT
DAMAGE TO FARM AND IRRIGATION EQUIPMENT NORTHWEST OF
EDMONSON
&&
MMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:00 PM CDT | Tornado Warning | LUB | Hale | 27 min |
| Apr 21, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 35 min |
| Apr 21, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 45 min |
| Apr 21, 7:17 PM CDT | Tornado Warning | LUB | Castro, Swisher | 28 min |
| Apr 21, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 38 min |
| Apr 21, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 34 min |
| Apr 21, 7:45 PM CDT | Tornado Warning | LUB | Swisher | 30 min |
| Apr 21, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Apr 21, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 45 min |
| Apr 21, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hockley, Lamb | 46 min |
| Apr 21, 8:14 PM CDT | Tornado Warning | LUB | Swisher | 31 min |
| Apr 21, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 15 min |
| Apr 21, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Apr 21, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| Apr 21, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.